Risk factors include high blood pressure, high blood sugar (diabetes) and high blood fats (cholesterol and triglycerides). If you have two or more of these, your risk increases significantly.
There is so much that you can do to reduce the risk of heart attack and stroke for you and your family. Start by making some healthy lifestyle choices:
1.If you smoke or use tobacco, quit. Avoid inhaling smoke from other people's cigarettes.
2.Spend 30 minutes a day doing something active, like walking, gardening, or housework.
3.Eat 5 servings of fruit and vegetables each day.
4.Limit the salt, fat, and sugar in your diet.
5.Once a year, ask your doctor to check your weight, blood pressure, blood fats and blood sugar.
6.Encourage your family members and others to change their lifestyles.
For more information about this, see my article at www.alicialink.com
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]
I have a leg ache on my right side that goes up and down from the hip. I had MRI and it was determined that I may have a slight blockage that causes the pain. Could it be Factor 5 lite as this is in our family...(my brother, niece and maybe more). Please give some opinions. Changed my mind....I do not need the answer as it is going to cost me ...and I do not have money. Thanks anyway.
walking down stairs and heart beating so fast could not count it-- felt like in my throat and upper chest NO history of high BP it converted back to normal rhythm in about 3 to five minutes is this a panic attack or heart disease iam a 60 year old healthy female--- only risk factor is over weight BMI 29-30
Hi, my husband was diagnosed with ventricular tachychardia. Lastnight he was experiencing dizziness and felt like the whole room was spinning around. He is also diabetic and has high blood pressure. He is currently taking the following meds. Nifedipine 10mg. generic for procardia (2 capsules 3x daily), Aspirin 325 mg.(1 tablet daily), Metroprolol 50mg. generic for Lopressor (1 capsule 2x daily) , Pravastatin 40mg. generic for Pravachol) (1 taken before bedtime), Lisonopril 40mg. generic for zestril ((2 tablets daily - 1 in a.m. and the other in p.m.) , and Metformin 500mg. generic for glucophage (1 tablet 1x daily) . The Nifedipine that his taking really makes him really drowsy, and sleep alot. What can I do? I m also thinking that what happened to him lastnight was partly due to his diabetes and possibly his blood pressure. I fed him turkey burger (plain), no salt only garlic and herb with lettuce on wheat bread. He is now currently sleeping. Would he be okay later?
hello thankyou i have had a duel chamber fitted in dec for bradycardia, all was well then april gone i had a very mild h/attack caused through plaque i have a leaking valve which is mod at moment my main query is that my blood pressure has dropped to 114/64 my doctor dropped my b/p meds from 4 to 2 and i am on other heart meds b/blockers statins b/thinners and aspirin i am rather frightened whats going on now thankyou my pace maker as i may have said is now set at 55 thankyou.
Hi, I am Shyam with 28 years old. Six months back I had a chest pain and I got admitted to hospital. They told it is a major heart attack and given some medicines(Aspirin, concor 5) After that I had a serious Gasteric issues. So I consulted with some of the gastroentrology. They couldn t solve my problems. Later again I went to cardiology specailist so he suggested some tablets like stalopam plus. I am having that tablets for last 4 months. If I stop that I am getting the gasteric issue again and feeling headache, drowsiness and all.. Is there any serious side effects for that tablets and how long I have to continue that... Can you please brief that how the stalopam tablet related to gasteric issue. I heard that it is for dipression, anxiety.... So can you please suggest me on this Regards, Shyam Sunder
I am 59 year old male. My foreskin is getting thicker, harder and I can't control where my urine goes. It goes everywhere. I have also found blood spots in my underwear a couple of times, months apart. I had a urinalysis and blood was found. I had a couple of heart attacks last year, but my heart is doing great! I had 2 stints put in. I take plavix, metropolol, simvistatin, lisinopril, and an 85mg aspirin daily. I will be seeing a urinologist in a month, but I am worried. Would like to have some idea what may be going on. I am overweight. I have arthritis. I don't drink or smoke and have never used drugs. I do use tylenol 3 and percoset for pain of the arthritis. I am not very active due to the arthritis pain. I have a degenerated disk in my low back, along with arthritis there. I have no pain urinating or in my kidneys. I have no difficulty urinating, except for the control of where it goes because of the foreskin. I have no problems with erections. Can you give me a little insight into what may be some of the things that may cause this bleeding? Thanks.
6 days ago my lips swelled up and my eyes swelled shut I had prednisone and it took 40mg to get it down. It came back in about 12 hours and took more prednisone and I had hives on my neck , under arms and in the groin. Went to a doctor and he...